Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 59, NWS Tampa Bay, FL

July 30, 2016Hardee County, Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 30, 2016, 6:11 PM EDT for Hardee County, Manatee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 6:11 PM EDT (22:11 UTC)
Expired
Jul 30, 2016, 6:35 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hardee County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 35 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1365 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WUUS52 KTBW 302211
SVRTBW
FLC049-081-302245-
/O.NEW.KTBW.SV.W.0059.160730T2211Z-160730T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
611 PM EDT SAT JUL 30 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARDEE COUNTY IN CENTRAL FLORIDA...
  NORTHEASTERN MANATEE COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 645 PM EDT

* AT 610 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF ONA...OR 15 MILES WEST OF WAUCHULA...MOVING SOUTHWEST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MYAKKA HEAD AND DUETTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2765 8210 2765 8203 2753 8192 2736 8207
      2757 8226
TIME...MOT...LOC 2210Z 050DEG 4KT 2756 8206 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
217 
WWUS52 KTBW 302224
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
624 PM EDT SAT JUL 30 2016

FLC049-081-302245-
/O.CON.KTBW.SV.W.0059.000000T0000Z-160730T2245Z/
HARDEE FL-MANATEE FL-
624 PM EDT SAT JUL 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN HARDEE AND NORTHEASTERN MANATEE COUNTIES...

AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF ONA...OR 16 MILES WEST OF WAUCHULA...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MYAKKA HEAD AND DUETTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2765 8210 2765 8203 2753 8192 2736 8207
      2757 8226
TIME...MOT...LOC 2224Z 082DEG 3KT 2757 8208 

HAIL...<.75IN
WIND...60MPH
 
$$
323 
WWUS52 KTBW 302235
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
635 PM EDT SAT JUL 30 2016

FLC049-081-302244-
/O.CAN.KTBW.SV.W.0059.000000T0000Z-160730T2245Z/
HARDEE FL-MANATEE FL-
635 PM EDT SAT JUL 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARDEE AND
NORTHEASTERN MANATEE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS HEAVY
RAIN AND SOME SMALL HAIL WILL STILL BE POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 2765 8210 2765 8203 2753 8192 2736 8207
      2757 8226
TIME...MOT...LOC 2232Z 050DEG 4KT 2756 8209 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:50 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 30, 2:50 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
250 PM EDT SAT JUL 30 2016

.SHORT TERM (Tonight - Sunday)...The upper level ridge axis
continues to extend over the Florida Peninsula in a northeast-
southwest orientation from Daytona Beach to Tampa Bay. The axis is
expected to shift slightly north along the Nature Coast by late
Saturday into Sunday and become more east-west oriented. On the
surface, high pressure in the western Atlantic ridging west
southwest will keep a light east through southeast wind flow along
the east coast and interior counties. Another high pressure pressure
center is located in the eastern Gulf of Mexico. This will keep
winds variable between 5-8 knots through Sunday afternoon. The ridge
will shift slightly northward by Sunday evening which will bring a
more southwest wind north of Tampa Bay and a south southeast wind
south of Tampa Bay. So, with no significant change in the weather
pattern, very similiar rain chances to what we have had for the past
several days will continue. The daytime high will continue to be a
few degrees above normal with low to mid 90's expected with
overnight lows in the mid to upper 70's.

&&

.Mid/Long Term (Monday through next Saturday)...
The synoptic pattern becomes less defined over the FL peninsula
during Monday as we reside between upper ridging to our east...and a
departing inverted trough/tutt feature exiting westward across the
Gulf. GFS/ECWMF both to varying degrees show a swath of drier air
aloft pivoting over the peninsula from the east and southeast during
Monday...and hence are less active with their parameterized
convection. Given the similarity between these two global
models...am inclined to believe that convection might be held back a
bit on Monday...and will keep PoPs on the lower side to start out
the work week.

Likely will see the column moisten once again through the middle
part of the week...returning the forecast to more typical/climo type
conditions during the Wednesday/Thursday period.

Beyond Thursday the forecast becomes complicated by the potential
development of a tropical feature in the NW Caribbean.
Now...currently...any tropical disturbance is not anticipated to
directly impact our weather...being well removed to the south.
However...indirect effects such as a tighter gradient above the
surface will have influence on the development and evolution of the
daily sea-breeze. Any changes in the evolution of the sea-breeze
will also impact the rainfall forecasts. Therefore...until there is
more confidence in any type of low pressure system over the NW
Caribbean...will not deviate the forecast much from climo...and
really just continue a similar forecast from Thursday into Friday
and Saturday.

&&

.AVIATION...Most of the terminals have had a rumble or two over the
past few hours. Model guidance have most storms moving to the east
during the late afternoon and then coming back westward by evening.
Will keep VCTS in the forecast through 02Z. VFR conditions along
with light winds can be expected overnight. A similiar pattern
will return tomorrow with late morning storms developing.

&&

.MARINE...High pressure continues to ridge over the central part of
the Florida peninsula and into the Gulf of Mexico and will produce
variable winds in the 5-8 knot range. Most of the thunderstorms that
have been firing up over the coastal waters all morning have moved
inland. These late night/early morning storms can be expected over
the coming days, with decreasing coverage during the day as storms
move over land. Winds and seas are expected to remain below
cautionary level for the next 5 days.

&&

.FIRE WEATHER...A typical summer time pattern will continue keeping
humidity levels above any critical fire weather thresholds. The only
fire weather danger will be from dangerous cloud to ground lightning
associated with passing thunderstorms that would spark wild fires.

&&

.Preliminary Point Temps/PoPs...
TPA  78  91  77  92 /  30  40  30  20
FMY  76  91  76  93 /  40  50  20  30
GIF  75  92  75  94 /  40  40  10  20
SRQ  77  91  78  91 /  20  40  20  20
BKV  74  92  74  93 /  30  40  30  20
SPG  79  91  79  92 /  20  30  30  20

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/Wynn
MID TERM/LONG TERM/DECISION SUPPORT...14/Mroczka
Hazardous weather outlook, Jul 30, 5:04 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
504 AM EDT SAT JUL 30 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-310915-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
504 AM EDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

In the hours before

Special weather statement, Jul 30, 5:37 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
537 PM EDT SAT JUL 30 2016

FLZ056-061-255-302215-
INLAND MANATEE-DESOTO-HARDEE-
537 PM EDT SAT JUL 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DESOTO...
WESTERN HARDEE AND EASTERN MANATEE COUNTIES...

AT 537 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR ONA...OR 11
MILES WEST OF WAUCHULA...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONA...MYAKKA CITY...LIMESTONE AND MYAKKA HEAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2763 8201 2742 8175 2722 8209 2750 8234
TIME...MOT...LOC 2137Z 043DEG 5KT 2752 8200
Special weather statement, Jul 30, 5:47 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
547 PM EDT SAT JUL 30 2016

FLZ165-265-302230-
INLAND LEE-COASTAL LEE-
547 PM EDT SAT JUL 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEE COUNTY...

AT 546 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
BUCKINGHAM... OR NEAR FORT MYERS...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...LEHIGH ACRES...CYPRESS LAKE...PINE MANOR...
LOVERS KEY STATE PARK...BUCKINGHAM...THREE OAKS...EAST DUNBAR...
SOUTHWEST FLORIDA AIRPORT...SAN CARLOS PARK...IONA...
LOCHMOOR WATERWAY ESTATES...VILLAS...MCGREGOR...HARLEM HEIGHTS...
PALMONA PARK...ST. JAMES CITY...FORT MYERS VILLAS AND PAGE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2674 8180 2657 8159 2633 8187 2657 8210
TIME...MOT...LOC 2146Z 043DEG 5KT 2663 8178

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:37 PM EDTSpecial Weather StatementTBWHardee38 min
Jul 30, 5:47 PM EDTSpecial Weather StatementTBWLee43 min
Jul 30, 5:59 PM EDTAreal Flood AdvisoryTBWLee61 min
Jul 30, 6:03 PM EDTAreal Flood AdvisoryTBWHardee57 min
Jul 30, 6:51 PM EDTSpecial Weather StatementTBWHighlands39 min
Jul 30, 7:48 PM EDTSpecial Weather StatementTBWLee42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.